Limits...
Cyclophosphamide-induced toxic epidermal necrolysis: vigilance needed.

Patel MP, Kute VB, Vanikar AV, Trivedi HL - Clin Kidney J (2014)

View Article: PubMed Central - PubMed

Affiliation: Department of Nephrology and Clinical Transplantation , Institute of Kidney Diseases and Research Center, Dr HL Trivedi Institute of Transplantation Sciences [IKDRC-ITS] , Ahmedabad , India.

AUTOMATICALLY GENERATED EXCERPT
Please rate it.

Renal histology at our hospital was suggestive of diffuse proliferative lupus glomerulonephritis and the patient was put on oral prednisone (1 mg/kg/day) and received the first dose of pulse cyclophosphamide (CYP) therapy (750 mg intravenous)... That suggested a diagnosis of toxic epidermal necrolysis (TEN) with more than 30% of skin involvement and he was started on oral cyclosporine as an immunosuppressive therapy and continued the prednisone... One week of cyclosporine treatment resulted in a dramatic improvement in the skin lesions (Figure 1b), and the general condition of the patient improved as well... TEN is a rare but disastrous condition that commonly occurs as an idiosyncratic reaction to drugs like sulfonamides, antiepileptics, quinolones, allopurinol and anti-inflammatory drugs... It is thought to be an immune-related drug eruption leading to severe epidermal loss and associated with significant morbidity and mortality secondary to sepsis... In our case, blistering lesions along with full thickness epidermal destruction and necrosis developing after 5 days of CYP therapy suggests that it was the culprit drug as no other drug was incriminated from clinical history... The lesions differ from skin manifestation of lupus, and immuno fluorescence microscopy was also negative... The early use of cyclosporine and proper wound care resulted in significant improvement of the skin lesions... The patient's clinical evaluation and management were done by all the authors of Nephrology Department... Pathological and laboratory work-up were done by A.V.V... The manuscript preparation and image collection were done by M.P.P... None declared.

No MeSH data available.


Related in: MedlinePlus

Histology from the skin lesions (H/E stain) showing epidermal cell necrosis with detachment of dermis from epidermis.
© Copyright Policy - creative-commons
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4377749&req=5

SFU027F2: Histology from the skin lesions (H/E stain) showing epidermal cell necrosis with detachment of dermis from epidermis.

Mentions: After 5 days of CYP therapy, he started complaining of generalized skin rash in the form of irregular erythematous eruptions with multiple scattered blisters all over the trunk, back and upper limbs (Figure 1a). At the time of admission to the isolation unit, he had moderate fever, signs of dehydration and pain around the skin lesions with marked sloughing, and laboratory work-up showed leukocytosis with normal renal parameters. Clinical evaluation revaeled positive Nikolsky's sign on the trunk and back, but mucous membranes were not involved. He was managed with intravenous fluids, proper wound care and started on amoxicillin–clavulinate until blood and urine cultures were negative. Biopsy from the skin lesions showed epidermal cell necrosis with detachment of the dermis from epidermis (Figure 2), and skin immuno-fluorescence was negative. That suggested a diagnosis of toxic epidermal necrolysis (TEN) with more than 30% of skin involvement and he was started on oral cyclosporine as an immunosuppressive therapy and continued the prednisone. One week of cyclosporine treatment resulted in a dramatic improvement in the skin lesions (Figure 1b), and the general condition of the patient improved as well.Fig. 1.


Cyclophosphamide-induced toxic epidermal necrolysis: vigilance needed.

Patel MP, Kute VB, Vanikar AV, Trivedi HL - Clin Kidney J (2014)

Histology from the skin lesions (H/E stain) showing epidermal cell necrosis with detachment of dermis from epidermis.
© Copyright Policy - creative-commons
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4377749&req=5

SFU027F2: Histology from the skin lesions (H/E stain) showing epidermal cell necrosis with detachment of dermis from epidermis.
Mentions: After 5 days of CYP therapy, he started complaining of generalized skin rash in the form of irregular erythematous eruptions with multiple scattered blisters all over the trunk, back and upper limbs (Figure 1a). At the time of admission to the isolation unit, he had moderate fever, signs of dehydration and pain around the skin lesions with marked sloughing, and laboratory work-up showed leukocytosis with normal renal parameters. Clinical evaluation revaeled positive Nikolsky's sign on the trunk and back, but mucous membranes were not involved. He was managed with intravenous fluids, proper wound care and started on amoxicillin–clavulinate until blood and urine cultures were negative. Biopsy from the skin lesions showed epidermal cell necrosis with detachment of the dermis from epidermis (Figure 2), and skin immuno-fluorescence was negative. That suggested a diagnosis of toxic epidermal necrolysis (TEN) with more than 30% of skin involvement and he was started on oral cyclosporine as an immunosuppressive therapy and continued the prednisone. One week of cyclosporine treatment resulted in a dramatic improvement in the skin lesions (Figure 1b), and the general condition of the patient improved as well.Fig. 1.

View Article: PubMed Central - PubMed

Affiliation: Department of Nephrology and Clinical Transplantation , Institute of Kidney Diseases and Research Center, Dr HL Trivedi Institute of Transplantation Sciences [IKDRC-ITS] , Ahmedabad , India.

AUTOMATICALLY GENERATED EXCERPT
Please rate it.

Renal histology at our hospital was suggestive of diffuse proliferative lupus glomerulonephritis and the patient was put on oral prednisone (1 mg/kg/day) and received the first dose of pulse cyclophosphamide (CYP) therapy (750 mg intravenous)... That suggested a diagnosis of toxic epidermal necrolysis (TEN) with more than 30% of skin involvement and he was started on oral cyclosporine as an immunosuppressive therapy and continued the prednisone... One week of cyclosporine treatment resulted in a dramatic improvement in the skin lesions (Figure 1b), and the general condition of the patient improved as well... TEN is a rare but disastrous condition that commonly occurs as an idiosyncratic reaction to drugs like sulfonamides, antiepileptics, quinolones, allopurinol and anti-inflammatory drugs... It is thought to be an immune-related drug eruption leading to severe epidermal loss and associated with significant morbidity and mortality secondary to sepsis... In our case, blistering lesions along with full thickness epidermal destruction and necrosis developing after 5 days of CYP therapy suggests that it was the culprit drug as no other drug was incriminated from clinical history... The lesions differ from skin manifestation of lupus, and immuno fluorescence microscopy was also negative... The early use of cyclosporine and proper wound care resulted in significant improvement of the skin lesions... The patient's clinical evaluation and management were done by all the authors of Nephrology Department... Pathological and laboratory work-up were done by A.V.V... The manuscript preparation and image collection were done by M.P.P... None declared.

No MeSH data available.


Related in: MedlinePlus